Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 261, NWS Tulsa, OK

July 14, 2023Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2023, 8:24 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2023, 8:24 PM CDT (01:24 UTC)
Expired
Jul 14, 2023, 9:15 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 120 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 4:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

906 
WUUS54 KTSA 150124
SVRTSA
ARC015-087-150215-
/O.NEW.KTSA.SV.W.0261.230715T0124Z-230715T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
824 PM CDT Fri Jul 14 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...

* Until 915 PM CDT.

* At 823 PM CDT, severe thunderstorms were located along a line
  extending from near Roberson Hollow to 3 miles northeast of
  Hindsville, moving southeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Berryville...                     Huntsville...
  Green Forest...                   Withrow Springs State Park...
  Carrollton...                     Rudd...
  Kingston...                       Marble...
  Forum...                          Osage...
  Urbanette...                      Rule...
  Clifty...                         Rockhouse...
  Dryfork...                        Cabanal...
  Metalton...                       Weathers...
  Connor...                         Coin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9348 3594 9349 3594 9350 3621 9390
      3623 9389 3624 9387 3625 9387 3650 9346
      3650 9330 3612 9330
TIME...MOT...LOC 0123Z 298DEG 52KT 3648 9324 3618 9381 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
130 
WWUS54 KTSA 150145
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
845 PM CDT Fri Jul 14 2023

ARC015-087-150215-
/O.CON.KTSA.SV.W.0261.000000T0000Z-230715T0215Z/
Madison AR-Carroll AR-
845 PM CDT Fri Jul 14 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN MADISON AND CARROLL COUNTIES...

At 845 PM CDT, severe thunderstorms were located along a line
extending from near Self to 4 miles east of Huntsville, moving
southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Berryville...                     Huntsville...
Green Forest...                   Withrow Springs State Park...
Carrollton...                     Rudd...
Kingston...                       Marble...
Forum...                          Osage...
Urbanette...                      Rule...
Clifty...                         Rockhouse...
Dryfork...                        Cabanal...
Metalton...                       Weathers...
Connor...                         Coin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9348 3594 9349 3594 9350 3621 9390
      3623 9389 3624 9387 3625 9387 3650 9346
      3650 9330 3612 9330
TIME...MOT...LOC 0145Z 317DEG 33KT 3639 9309 3609 9366 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
201 
WWUS54 KTSA 150200
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
900 PM CDT Fri Jul 14 2023

ARC015-150210-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-230715T0215Z/
Carroll AR-
900 PM CDT Fri Jul 14 2023

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas.

LAT...LON 3597 9346 3594 9349 3594 9350 3616 9382
      3617 9359 3616 9358 3615 9355 3613 9355
      3612 9348 3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 0200Z 270DEG 52KT 3630 9286 3600 9343 

$$

ARC087-150215-
/O.CON.KTSA.SV.W.0261.000000T0000Z-230715T0215Z/
Madison AR-
900 PM CDT Fri Jul 14 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL MADISON COUNTY...

At 900 PM CDT, severe thunderstorms were located along a line
extending from near Clark Hill to 2 miles west of Lost Valley State
Park, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Huntsville...                     Withrow Springs State Park...
Kingston...                       Marble...
Alabam...                         Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3597 9346 3594 9349 3594 9350 3616 9382
      3617 9359 3616 9358 3615 9355 3613 9355
      3612 9348 3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 0200Z 270DEG 52KT 3630 9286 3600 9343 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:04 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 14, 6:04 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
604 PM CDT Fri Jul 14 2023

...New AVIATION...

.SHORT TERM...
(Thru Tonight)
Issued at 138 PM CDT Fri Jul 14 2023

Thunderstorm coverage is increasing across KS along an advancing
outflow reinforced cool front. The airmass across E OK and W AR is
recovering from overnight/morning storms, with decaying outflow
boundary lifting north across the region. Along and south of this
boundary, dewpoints are in the mid to upper 70s and this theta-e
axis extends north and west up toward the KS storms. Skies have
cleared across northern OK and southern KS this afternoon, which
should allow downstream airmass to further destabilize ahead of
the storms. Combine this with gradually increasing deep layer
WNWrly flow aloft and you get the potential for one or more severe
MCSs. All of the CAM guidance in some shape or form show bowing
line segments punching into the forecast area by late this
afternoon and evening. Swaths of severe/damaging wind are in play,
with gusts 70 to 80 mph possible. In addition, a swath of 3 to 5
inch rains fell last night into this morning from near
Bartlesville southeast to Fort Smith. The latest runs of the HRRR
suggest potential for locally heavy rain to fall over this
corridor tonight. PWATs in excess of 2 inches exist over the
region, which will lead to heavy rain rates. Rain totals will
likely be limited by the progressive nature of the system. Based
on the latest data, will consider a flood watch along the
aforementioned heavy rain axis from last night.

Lacy

&&

.LONG TERM...
(Saturday through Friday)
Issued at 138 PM CDT Fri Jul 14 2023

Low storm chances will persist in the east on Saturday and across
the south near the Red River Sunday, but shouldn't be a big deal.
We'll get a break from the heat behind tonight's cool front, with
highs only in the low 90s and lower dewpoints. Another boundary
is expected to stall just to our north and east Sunday into
Monday, so will keep low storm chances near KS/MO borders. The mid
level ridge is expected to build over the region toward midweek.
Followed the lead of the previous shift and maintained higher
dewpoints and lower high temps, using a similar pattern that lead
to the very dangerous heat over the past few days (wet period
followed by ridge/heat). Heat headlines will return next week.

Lacy

&&

.AVIATION...
(00Z TAFS)
Issued at 559 PM CDT Fri Jul 14 2023

The major aviation weather story this evening will be the
advancing squall line moving into northeast OK from KS. This storm
will be capable of widespread strong northerly winds in excess of
30 kts, locally much higher. CIGS will lower to 3-5 kft, locally
as low as 1-2 kft. Heavy rain, lightning, and hail are all
possible with the storm system. This is a stronger than typical
storm for this time of year.

In terms of timing, KBVO will see the storm between 0-2Z, with
KTUL and KRVS from 1-3Z, and the NW AR TAF locations from 2-4Z.
Confidence is lower on whether the storm will reach KMLC or KFSM,
but if it does so it would be after 4Z this evening. Secondary
storms are expected to develop after midnight and may impact any
TAF site with brief heavy rain and lightning. Skies will clear out
Saturday with a breezy north to northwest wind.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  69  93 /  80  10  10  10
FSM   74  92  72  96 /  60  20  10  20
MLC   73  89  70  91 /  50  20  20  30
BVO   67  90  66  93 /  80  10  10  10
FYV   69  89  66  93 /  80  20  10  10
BYV   69  89  65  93 /  90  20  10  10
MKO   71  88  68  91 /  70  10  10  20
MIO   69  90  66  93 /  90  10   0   0
F10   70  88  68  90 /  60  10  20  20
HHW   75  91  73  88 /  20  20  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ055>058-061>063-068-
     069-072.

     Heat Advisory until 8 PM CDT this evening for OKZ054>056-059>062-
     064>072-074-076.

AR...Flood Watch through Saturday morning for ARZ001-010-019-020-029.

     Heat Advisory until 8 PM CDT this evening for ARZ019-029.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...06
Hazardous weather outlook, Jul 14, 5:26 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
526 PM CDT Fri Jul 14 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
526 PM CDT Fri Jul 14 2023

...Severe Thunderstorm Expected into Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA....Far Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 6pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6pm.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma into West-central Arkansas.
	ONSET...After 6pm.

DISCUSSION...
A complex of severe thunderstorms will track from southeast Kansas
across far northeast Oklahoma and into northwest Arkansas.  A swath
of 55 to 65 mph winds will occur with these storms.  A few locations
will likely see gusts near 75 mph.  As winds aloft increase this
evening and tonight there will be the potential for some rotation
along the line.

Other storms will are also occurring in southern Kansas and will
soon be moving into eastern Oklahoma.  These storm will also
produce severe weather with the stronger storms producing gusts of
60 to 70 mph and isolated quarter size hail.

Both areas of storms will move southeast and south across
eastern Oklahoma and northwest Arkansas into tonight.  Very heavy
rainfall will occur with the stronger storms and there is a
risk of flash flooding, especially in areas that received heavy rain
last night and this morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and Sunday...Thunderstorm Potential.
MONDAY through Thursday...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The chance for thunderstorms will drop off going into
the weekend and next week as the heat builds again
in the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 14, 2:57 PM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
257 PM CDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     Tstm Wnd Dmg     2 SE Oologah            36.43N 95.68W
07/14/2023                   Rogers             OK   Public

            6 inch diameter treen down on top of a truck
            on the south end of Oologah Lake. Estimated
            winds of 60 mph. Time is radar estimated.
            Report relayed via social media.

&&
Local storm report, Jul 14, 7:16 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
716 PM CDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     Tstm Wnd Dmg     Welch                   36.87N 95.10W
07/14/2023                   Craig              OK   Storm Chaser

            Power pole snapped at Hwy 59 and S530 Road
            east of Welch. Time is radar estimated.
            Report relayed via social media.

&&
Special weather statement, Jul 14, 8:12 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
812 PM CDT Fri Jul 14 2023

OKZ060-064-066-150145-
Tulsa OK-Okmulgee OK-Creek OK-
812 PM CDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of central Creek,
northwestern Okmulgee and southwestern Tulsa Counties through 845 PM
CDT...

At 812 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Kellyville, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Sapulpa...                        Jenks...
Glenpool...                       Kiefer...
Beggs...                          Mounds...
Kellyville...                     Slick...
Liberty...

This includes Interstate 44 between mile markers 193 and 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

&&

LAT...LON 3607 9658 3609 9605 3578 9593 3570 9621
TIME...MOT...LOC 0112Z 298DEG 32KT 3596 9631

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:19 PM CDTSevere Thunderstorm WarningTSABenton41 min
Jul 14, 7:50 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington40 min
Jul 14, 8:23 PM CDTSevere Thunderstorm WarningTSACarroll, Madison52 min
Jul 14, 8:25 PM CDTSpecial Weather StatementTSABenton, Madison, Washington35 min
Jul 14, 8:36 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Jul 14, 8:37 PM CDTSevere Thunderstorm WarningTSAMadison, Washington53 min
Jul 14, 9:07 PM CDTSevere Thunderstorm WarningTSACrawford, Washington38 min
Jul 14, 9:10 PM CDTSpecial Weather StatementTSAMadison50 min
Jul 14, 9:30 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Madison, Sebastian, Washington3 hr
Jul 14, 9:33 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian42 min
Jul 14, 9:37 PM CDTSpecial Weather StatementTSAMadison23 min
Jul 14, 10:07 PM CDTAreal Flood AdvisoryTSAFranklin, Sebastian3 hr
Jul 14, 10:11 PM CDTSpecial Weather StatementTSASebastian34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.